Alert archive / Massachusetts / High Surf Advisories in 2017

High Surf Advisory 9, NWS Boston/Norton, MA

September 29, 2017Barnstable County, Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this high surf advisory at Sep 29, 2017, 5:44 AM EDT for Barnstable County, Nantucket County, Massachusetts. It took effect at Sep 29, 2017, 8:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2017, 5:44 AM EDT (09:44 UTC)
In effect from
Sep 29, 2017, 8:00 AM EDT
Expired
Sep 29, 2017, 6:00 PM EDT
In force
10 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Nantucket County, MA

The radar

The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 9.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2017-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2017-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

689 
WHUS41 KBOX 290944
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
544 AM EDT FRI SEP 29 2017

MAZ022-024-291745-
/O.CAN.KBOX.SU.Y.0008.000000T0000Z-170929T2200Z/
/O.NEW.KBOX.SU.Y.0009.170929T1200Z-170929T2200Z/
BARNSTABLE MA-NANTUCKET MA-
544 AM EDT FRI SEP 29 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING.

* LOCATION...OCEAN EXPOSED CAPE COD AND NANTUCKET BEACHES.

* TIMING...THROUGH EARLY THIS EVENING.

* SURF AND RIP CURRENT RISK...LONG PERIOD SOUTHEAST SWELLS FROM
  DISTANT TROPICAL STORM MARIA WILL RESULT IN HIGH SURF AND A 
  HIGH RISK OF DANGEROUS RIP CURRENTS.

* SHORELINE IMPACTS...VIEWERS OF LARGE SURF SHOULD STAY IN SAFE 
  AREAS WELL AWAY FROM POSSIBLE SPLASHOVER. INDIVIDUAL WAVES MAY 
  BE MORE THAN TWICE THE AVERAGE WAVE HEIGHT...WHICH CAN SWEEP A 
  PERSON INTO THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING 
  AREA. FALLING INTO TURBULENT AND SOMETIMES ROCKY WATERS CAN 
  RESULT IN INJURY THAT REDUCES THE CHANCE OF SURVIVAL. LARGE 
  BREAKERS ON AREA BEACHES ALONG WITH SOME MINOR BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER...AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IN ADDITION...VIEWERS OF LARGE SURF SHOULD STAY IN SAFE AREAS
WELL AWAY FROM POSSIBLE SPLASHOVER. INDIVIDUAL WAVES MAY BE MORE
THAN TWICE THE AVERAGE WAVE HEIGHT...WHICH CAN SWEEP A PERSON
INTO THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA.
FALLING INTO TURBULENT AND SOMETIMES ROCKY WATERS CAN RESULT IN
INJURY THAT REDUCES THE CHANCE OF SURVIVAL.

$$

MAZ020-023-RIZ006>008-291745-
/O.EXT.KBOX.SU.Y.0008.000000T0000Z-170929T2200Z/
SOUTHERN BRISTOL MA-DUKES MA-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
544 AM EDT FRI SEP 29 2017

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* LOCATION...OCEAN EXPOSED BEACHES ON THE SOUTH COASTS OF
  MASSACHUSETTS AND RHODE ISLAND.

* TIMING...THROUGH EARLY THIS EVENING.

* SURF AND RIP CURRENT RISK...LONG PERIOD SOUTHEAST SWELLS FROM
  DISTANT TROPICAL STORM MARIA WILL RESULT IN HIGH SURF AND A 
  HIGH RISK OF DANGEROUS RIP CURRENTS.

* SHORELINE IMPACTS...VIEWERS OF LARGE SURF SHOULD STAY IN SAFE 
  AREAS WELL AWAY FROM POSSIBLE SPLASHOVER. INDIVIDUAL WAVES MAY 
  BE MORE THAN TWICE THE AVERAGE WAVE HEIGHT...WHICH CAN SWEEP A 
  PERSON INTO THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING 
  AREA. FALLING INTO TURBULENT AND SOMETIMES ROCKY WATERS CAN 
  RESULT IN INJURY THAT REDUCES THE CHANCE OF SURVIVAL. LARGE 
  BREAKERS ON AREA BEACHES ALONG WITH SOME MINOR BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER...AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IN ADDITION...VIEWERS OF LARGE SURF SHOULD STAY IN SAFE AREAS
WELL AWAY FROM POSSIBLE SPLASHOVER. INDIVIDUAL WAVES MAY BE MORE
THAN TWICE THE AVERAGE WAVE HEIGHT...WHICH CAN SWEEP A PERSON
INTO THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA.
FALLING INTO TURBULENT AND SOMETIMES ROCKY WATERS CAN RESULT IN
INJURY THAT REDUCES THE CHANCE OF SURVIVAL.

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
1 follow-up statement
998 
WHUS41 KBOX 291600
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1200 PM EDT FRI SEP 29 2017

MAZ020-023-RIZ006>008-292200-
/O.CON.KBOX.SU.Y.0008.000000T0000Z-170929T2200Z/
SOUTHERN BRISTOL MA-DUKES MA-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
1200 PM EDT FRI SEP 29 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* LOCATION...OCEAN EXPOSED BEACHES ON THE SOUTH COASTS OF 
  MASSACHUSETTS AND RHODE ISLAND.

* TIMING...THROUGH EARLY THIS EVENING.

* SURF AND RIP CURRENT RISK...LONG PERIOD SOUTHEAST SWELLS FROM 
  DISTANT TROPICAL STORM MARIA WILL RESULT IN HIGH SURF AND A 
  HIGH RISK OF DANGEROUS RIP CURRENTS.

* SHORELINE IMPACTS...VIEWERS OF LARGE SURF SHOULD STAY IN SAFE 
  AREAS WELL AWAY FROM POSSIBLE SPLASHOVER. INDIVIDUAL WAVES MAY 
  BE MORE THAN TWICE THE AVERAGE WAVE HEIGHT...WHICH CAN SWEEP A 
  PERSON INTO THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING 
  AREA. FALLING INTO TURBULENT AND SOMETIMES ROCKY WATERS CAN 
  RESULT IN INJURY THAT REDUCES THE CHANCE OF SURVIVAL. LARGE 
  BREAKERS ON AREA BEACHES ALONG WITH SOME MINOR BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER...AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IN ADDITION...VIEWERS OF LARGE SURF SHOULD STAY IN SAFE AREAS
WELL AWAY FROM POSSIBLE SPLASHOVER. INDIVIDUAL WAVES MAY BE MORE
THAN TWICE THE AVERAGE WAVE HEIGHT...WHICH CAN SWEEP A PERSON
INTO THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA.
FALLING INTO TURBULENT AND SOMETIMES ROCKY WATERS CAN RESULT IN
INJURY THAT REDUCES THE CHANCE OF SURVIVAL.

$$

MAZ022-024-292200-
/O.CON.KBOX.SU.Y.0009.000000T0000Z-170929T2200Z/
BARNSTABLE MA-NANTUCKET MA-
1200 PM EDT FRI SEP 29 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* LOCATION...OCEAN EXPOSED CAPE COD AND NANTUCKET BEACHES.

* TIMING...THROUGH EARLY THIS EVENING.

* SURF AND RIP CURRENT RISK...LONG PERIOD SOUTHEAST SWELLS FROM 
  DISTANT TROPICAL STORM MARIA WILL RESULT IN HIGH SURF AND A 
  HIGH RISK OF DANGEROUS RIP CURRENTS.

* SHORELINE IMPACTS...VIEWERS OF LARGE SURF SHOULD STAY IN SAFE 
  AREAS WELL AWAY FROM POSSIBLE SPLASHOVER. INDIVIDUAL WAVES MAY 
  BE MORE THAN TWICE THE AVERAGE WAVE HEIGHT...WHICH CAN SWEEP A 
  PERSON INTO THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING 
  AREA. FALLING INTO TURBULENT AND SOMETIMES ROCKY WATERS CAN 
  RESULT IN INJURY THAT REDUCES THE CHANCE OF SURVIVAL. LARGE 
  BREAKERS ON AREA BEACHES ALONG WITH SOME MINOR BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER...AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IN ADDITION...VIEWERS OF LARGE SURF SHOULD STAY IN SAFE AREAS
WELL AWAY FROM POSSIBLE SPLASHOVER. INDIVIDUAL WAVES MAY BE MORE
THAN TWICE THE AVERAGE WAVE HEIGHT...WHICH CAN SWEEP A PERSON
INTO THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA.
FALLING INTO TURBULENT AND SOMETIMES ROCKY WATERS CAN RESULT IN
INJURY THAT REDUCES THE CHANCE OF SURVIVAL.

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high surf advisory went out at Sep 29, 3:47 AM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Sep 29, 3:47 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
347 AM EDT Fri Sep 29 2017

.SYNOPSIS...

Cooler weather returns into the weekend. Next round of wet weather
is tonight into Saturday when a fast moving low pressure system
will likely bring showers and unseasonably cool temperatures. Large
high pressure will bring dry weather with cool nights and mild
afternoons Sunday, Monday and Tuesday. As the high drops south
of our region, dry weather will continue but with unseasonably
warm afternoons Wednesday and Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

Autumn-like weather prevailing. Quiet overall with some weak mid-
level ridging in advance of a deeper trof axis approaching from the
W. Lesser on the pressure gradient, winds relax, allowance of
onshore sea-breezes. Though cool airmass still in place as well as
drier conditions, highs into the 60s with dewpoints still into the
30s. Low humidity, comfortable.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...

Our first true taste of Autumn with the threat of showery weather.
H5 positively-tilted trof with an attendant vigorous vortmax yields
ascent upon an accompanying moisture-deprived continental-polar air-
mass with precipitable waters around 0.8 to 0.9 inches. Maintaining
a weak surface low with trailing cold front and associated lift,
showery weather is anticipated across much of the NE CONUS over much
of the period prolonged by the transition of mid-level energy off-
shore as it encroaches upon areas of better baroclinicity.

The positively-tilted trough interacting with the sub-tropical axis
well S/E of our region, an increase in the thermal wind profile and
promotion of cyclogenesis along the sub-tropical axis results in the
evolution of the aforementioned weak surface low across the NE CONUS
into a convergent inverted-trof towards an emerging low over the NW
Atlantic. Steering flow shifting as lift is maintained, initially W
becoming E and a bit breezy, showers maintain, stalled across the
region for a brief period with the steering flow transition, as
conditions become raw. Highs Saturday only getting up into the 50s
with E gusts upwards of 20 to 25 mph.

With any showery weather, given a cold pool aloft, especially within
H5-7, lapse rates steepen becoming conditionally unstable. Can not
rule out elevated instability yielding a few rumbles of thunder and
perhaps some graupel in the process, as has been observed overnight
across the N Great Lakes Region. Collaboration with surrounding
forecast offices while monitoring convective indices (i.e., total-
totals), will insert a mention of thunder. Hold off on mentioning
graupel.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...

Highlights...

* Dry with cool nights and mild afternoons Sun/Mon/Tue
* Dry with unseasonably warm afternoons Wed and Thu

Details...

Saturday night...

While deeper forcing/lift will have exited the region, model cross
sections indicate a fair amount of low clouds hanging around for at
least part of the night. May even see some lingering very light
showers/drizzle across eastern/southern sections of our region Sat
evening with moist onshore low level flow.  Low temps are tricky
given threat of some lingering low clouds, but should see most
locations drop well down into 40s with some upper 30s in the
normally coolest outlying locations.

Sunday...

We can not rule out some lingering clouds for a time Sun am south of
the MA Pike. Otherwise, plenty of sunshine and a relatively dry
airmass should allow for a nice recovery in temps by afternoon. High
temps will recover well into the 60s to perhaps near 70 in a few
locations. High pressure overhead will result in light winds making
it feel quite comfortable outside during the afternoon.

Monday and Tuesday...

Anomalous upper level ridging will re-establish itself across the
region Mon and Tue resulting in dry weather and plenty of sunshine
during the day. There is a fairly strong high pressure system that
will be centered over Quebec into far northern New England. While
temps will average above normal, this strong high pressure system
will keep them somewhat in check and allow for cool nights but mild
afternoons. Lows will mainly be in the 40s with perhaps a few upper
30s across the normally cooler outlying locations.  Afternoon highs
will rebound nicely in the 70 to 75 degree range except cooler along
the immediate coast and high terrain.

Wednesday and Thursday...

The surface high pressure system drops south of us by Wed and Thu
allowing for surface temperatures to respond better to the anomalous
upper level ridge in place.  Temps should average well above normal
for early October standards, especially during the afternoon. High
temps will probably in the middle 70s to the lower 80s.  In fact, it
is not out of the question some locations hit the middle 80s on
Thursday.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...

Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday/...High confidence.

Today...
VFR. N winds becoming light allowing onshore sea-breezes towards
the later half of the day. Clouds on the increase towards dusk.

Tonight into Saturday...
Mostly VFR with pockets of MVFR. SCT SHRA with a risk of TSRA.
Increasing E/NE winds through the period with gusts up around 25
kts.

KBOS TAF...Sea-breeze forecast close to 18z (2p ET). VFR.

KBDL TAF...VFR. N/W winds becoming light.

Outlook /Saturday through Tuesday/...

Saturday night...Moderate confidence.  Some lingering MVFR Cigs
possible especially during the evening hours.

Sunday through Tuesday...High confidence in mainly VFR conditions.

&&

.MARINE...

Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday/...High confidence.

Today...

Note to mariners, breezy N winds this morning. Continued
observed gusts up to 25 kts off the S-coast.

High pressure settling over the waters, winds becoming light
allowing seas to subside. Will see the gradual conclusion of
SMALL CRAFT ADVISORIES into evening.

Tonight into Saturday...

Low pressure and scattered showers impacting the waters. With
the low shifting S/E well offshore, and inverted trough develops
lending to persistence of showery weather with increasing E
winds. May require the reissuance of SMALL CRAFT ADVISORIES as E
winds gust up to 25 kts.

Outlook /Saturday night through Tuesday/...

Saturday night...Moderate to high confidence.
Weak surface low pulling away with high pressure building in
from the west may result in some northerly wind gusts of 20 to
25 knots and 3 to 5 foot seas across the southern outer-waters
during the evening. Otherwise, winds/seas should remain below
small craft advisory thresholds.

Sunday through Tuesday...High confidence.
Large high pressure in control should generally keep winds/seas
below small craft advisory thresholds. We may see some easterly
swell bring marginal 5 foot seas into some of our outer-waters
Monday night or Tuesday.

&&

.TIDES/COASTAL FLOODING...

Long period SE swells continue across the open ocean waters associated
with Maria. The combination of these lingering swells and long periods
will keep the risk for high surf and dangerous rip currents across
ocean exposed beaches for the Cape and Nantucket. Have adjusted the
High Surf Adv accordingly.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...None.
MA...High Surf Advisory until 8 AM EDT this morning for MAZ020-023.
     High Surf Advisory until 6 PM EDT this evening for MAZ022-024.
RI...High Surf Advisory until 8 AM EDT this morning for RIZ006>008.
MARINE...Small Craft Advisory until 6 AM EDT early this morning for
     ANZ231>234-236.
     Small Craft Advisory until 2 PM EDT this afternoon for ANZ235-
     237-251.
     Small Craft Advisory until 2 AM EDT Saturday for ANZ250.
     Small Craft Advisory until 11 PM EDT this evening for
     ANZ254>256.

&&

SYNOPSIS...Frank/Sipprell
NEAR TERM...Frank/Sipprell
SHORT TERM...Sipprell
LONG TERM...Frank
AVIATION...Frank/Sipprell
MARINE...Frank/Sipprell
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 29, 3:34 AM EDT, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
334 AM EDT Fri Sep 29 2017

CTZ002>004-MAZ002>019-021-026-RIZ001>005-300745-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Plymouth MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
334 AM EDT Fri Sep 29 2017

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts and northern
Rhode Island.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ020-023-RIZ006>008-300745-
Southern Bristol MA-Dukes MA-Washington RI-Newport RI-
Block Island RI-
334 AM EDT Fri Sep 29 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ022-024-300745-
Barnstable MA-Nantucket MA-
334 AM EDT Fri Sep 29 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-300745-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
334 AM EDT Fri Sep 29 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

Nearby

High Surf Advisories in Massachusetts, 2017Every high surf advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.